Value at risk under dependence and heavy-tailedness: Models with common shocks

File Description SizeFormat 
IbragimovWaldenAOFI-605Revised.pdfAccepted version393.35 kBAdobe PDFView/Open
Title: Value at risk under dependence and heavy-tailedness: Models with common shocks
Authors: Ibragimov, R
Walden, J
Item Type: Journal Article
Abstract: This paper presents an analysis of diversification and portfolio value at risk for heavy-tailed dependent risks in models with multiple common shocks. We show that, in the framework of value at risk comparisons, diversification is optimal for moderately heavy-tailed dependent risks with common shocks and finite first moments, provided that the model is balanced, i.e., that all the risks are available for portfolio formation. However, diversification is inferior in balanced extremely heavy-tailed risk models with common factors. Finally, in several unbalanced dependent models, diversification is optimal, even though there is extreme heavy-tailedness in common shocks or in idiosyncratic parts of the risks. Analogues of the obtained results further hold for efficiency comparisons of linear estimators in random effects models with dependent and heavy-tailed observations.
Issue Date: 31-Aug-2011
Date of Acceptance: 1-Aug-2010
URI: http://hdl.handle.net/10044/1/67791
DOI: https://dx.doi.org/10.1007/s10436-010-0166-2
ISSN: 1614-2446
Publisher: Springer (part of Springer Nature)
Start Page: 285
End Page: 318
Journal / Book Title: Annals of Finance
Volume: 7
Issue: 3
Copyright Statement: © 2010 Springer-Verlag. The final publication is available at Springer via https://dx.doi.org/10.1007/s10436-010-0166-2
Sponsor/Funder: National Science Foundation
Funder's Grant Number: SES-0820124
Keywords: 1502 Banking, Finance And Investment
Finance
Publication Status: Published
Online Publication Date: 2010-08-28
Appears in Collections:Imperial College Business School



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Creative Commonsx